Hail, Wayne
- When
- May 1, 2:06 PM CST
- Where
- Wayne County, Cisne
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.517, -88.433
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at May 1, 12:35 PM CST, 1 hour 31 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 135 PM CDT WED MAY 1 2002 PRIMARY FORECAST CHALLENGE CONTINUES TO BE THE TIMING OF THE APPROACHING SYSTEM AND ITS SVR WX THREAT. NEW SWODY1 KEEPS ALL EXCEPT THE EXTREME SE CORNER OF FA IN MDT RISK...WITH HIGHEST THREAT AREA INVOF SFC LOW. SURFACE WARM FRONT ACROSS THE SOUTHERN SECTIONS OF OUR CWA FINALLY ON THE THE MOVE PER THE 17Z ANAL. THIS IS INDICATED WELL BY THE LATEST SAT PIX SHOWING SOME CLEARING OVER SE MO AND WRN KY. FRONT EXPECTED TO CONTINUE NORTHWARD THIS AFTERNOON OPENING THE DOOR FOR RAPID DESTABILIZATION. NO TIME FOR GREAT DETAIL DUE TO TIME RESTRAINTS...BUT MANY OF THE PARAMETERS NECESSARY FOR A SIGNIFICANT WEATHER EVENT...WITH THE POSSIBILITY OF STRONG TO VOILENT TORNADOES...ARE COMING TOGETHER. WE EXPECT THE SEVERE STORMS TO BEGIN DEVELOPING LATE THIS AFTERNOON OVER THE NORTHERN SECTIONS OF SOUTHERN ILLINOIS AND SOUTHWEST INDIANA AND ALL OF SOUTHEAST MISSOURI...WITH FURTHER DEVELOPMENT TO THE SOUTH AND EAST THROUGH THE EVENING AND OVERNIGHT HOURS. BY EARLY THURSDAY MORNING THE COLD FRONT WILL BE SE OF THE CWA BUT AN APPROACHING SHORT WAVE WILL TAP INTO MOISTURE ALONG AND NORTH OF THE FRONT AND PRODUCE LIGHT RAIN ACROSS THE CWA. THE PRECIP SHOULD BEGIN TO CLEAR FROM WEST TO EAST DURING THE AFTERNOON HOURS. THURSDAY NIGHT AND FRIDAY LOOK GOOD UNDER HIGH PRESSURE BUT BY LATE FRIDAY AFTERNOON THE NEXT CHUNK OF ENERGY IN THE SW FLOW ALOFT WILL BRING THE NEXT CHANCE OF RAIN TO THE AREA. THIS ROUND OF PRECIP SHOULD BEGIN CLEARING THE CWA SATURDAY MORNING. HIGH PRESSURE IN ITS WAKE SHOULD KEEP THE AREA DRY THROUGH SATURDAY NIGHT. STARTING SUNDAY WITH SW FLOW ALOFT AND A SFC TROF/FRONT TO THE NORTH...WE GET INTO AN UNSETTLED PATTERN WHICH COULD YIELD A CHC OF RW/TRW EVERY DAY FROM SUNDAY THROUGH WEDNESDAY. LIKED AVN TIMING OF FRONTAL SYSTEMS SO LEANED TOWARD MAV MOS FOR TEMPS. .PAH...NONE. PACKETT
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-012300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1237 PM CDT WED MAY 1 2002 ...HAZARDOUS WEATHER OUTLOOK FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...WESTERN KENTUCKY...AND SOUTHWEST INDIANA... THREATS... THERE CONTINUES TO BE A MODERATE RISK OF SEVERE WEATHER ACROSS MOST OF THE QUAD STATE REGION...MAINLY LATE THIS AFTERNOON AND EARLY TONIGHT. DISCUSSION... A LOW PRESSURE SYSTEM IS FORECAST TO MOVE JUST TO THE NORTH AND WEST OF THE QUAD STATE REGION THIS AFTERNOON AND TONIGHT. WITH PLENTY OF LOW LEVEL MOISTURE...A VERY UNSTABLE AIRMASS...AND STRONG WIND SHEAR IN PLACE OVER THE REGION...STRONG TO SEVERE THUNDERSTORMS ARE LIKELY LATE THIS AFTERNOON AND TONIGHT. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS...ALONG WITH THE POSSIBILITY OF STRONG TO VIOLENT TORNADOES. SCATTERED THUNDERSTORMS MOVING EASTWARD ACROSS THE NORTHERN SECTIONS OF THE REGION AT MIDDAY COULD PRODUCE A COUPLE OF ISOLATED OCCURRENCES OF LARGE HAIL...HOWEVER THE GREATEST THREAT OF SEVERE WEATHER WILL BE FROM LATE AFTERNOON THROUGHOUT THE NIGHTTIME HOURS. DEVELOPMENT OF THESE STORMS IS EXPECTED TO BEGIN AROUND LATE AFTERNOON OVER THE NORTHERN SECTIONS OF SOUTHERN ILLINOIS AND SOUTHWEST INDIANA AND ALL OF SOUTHEAST MISSOURI...WITH FURTHER DEVELOPMENT WORKING SOUTH AND EAST THROUGH THE OVERNIGHT HOURS. THIS IS AN EXTREMELY DANGEROUS SITUATION AND SHOULD BE TAKEN VERY SERIOUSLY. PLEASE MONITOR NOAA WEATHER RADIO OR YOUR LOCAL MEDIA OUTLET FOR ADDITIONAL STATEMENTS CONCERNING THIS DEVELOPING DANGEROUS STORM SYSTEM. SPOTTER ACTIVATION... SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON INTO TONIGHT. && JAP
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-012300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1245 PM CDT WED MAY 1 2002 ...A SEVERE THUNDERSTORM WATCHES IN EFFECT FOR PARTS OF SOUTHWEST INDIANA...AND SOUTHERN ILLINOIS UNTIL 6 PM... THE WATCH AREA IS IN EFFECT FOR THE FOLLOWING COUNTIES IN SOUTHERN ILLINOIS. JACKSON...PERRY...FRANKLIN...WILLIAMSON...SALINE...HAMILTON... GALLATIN...WHITE...JEFFERSON...WAYNE...EDWARDS...WABASH. IN SOUTHWEST INDIANA. POSEY...VANDERBURGH...WARRICK...SPENCER...GIBSON...PIKE. MONITOR NOAA WEATHER RADIO OR YOUR LOCAL MEDIA OUTLET FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. KH
PRELIMINARY LOCAL STORM REPORT...CORRECTION TO DATES
NATIONAL WEATHER SERVICE PADUCAH KY
1128 PM CDT TUE APR 30 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1010 PM PILOT OAK KY 0.75 INCH HAIL
04/30/02 GRAVES REPORTED BY GRAVES COUNTY
DES.
1015 PM CUBA KY 0.75 INCH HAIL
04/30/02 GRAVES REPORTED BY GRAVES COUNTY
DES.
1020 PM 4E WINGO KY WIND DAMAGE
04/30/02 GRAVES SEVERAL TREES AND
POWERLINES DOWN. REPORTED
BY GRAVES COUNTY DES.
1015 PM WATER VALLEY KY WIND DAMAGE
04/30/02 GRAVES SEVERAL TREES AND
POWERLINES DOWN. REPORTED
BY GRAVES COUNTY DES.
DLLPRELIMINARY LOCAL STORM REPORT...CORRECTION TO DATE
NATIONAL WEATHER SERVICE PADUCAH KY
1012 PM CDT TUE APR 30 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1000 PM KY 1.50 INCH HAIL
04/30/02 HICKMAN 3 MILES EAST OF HICKMAN
ALONG HIGHWAY 58 EAST.
SPOTTER RELAYED THAT HAIL
WAS SMALLER THAN GOLFBALL
SIZE. REPORTED BY HICKMAN
COUNTY DES OFFICE.PRELIMINARY LOCAL STORM REPORT...CORRECTION TO DATES
NATIONAL WEATHER SERVICE PADUCAH KY
1005 PM CDT TUE APR 30 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1000 PM CLINTON KY 0.75 INCH HAIL
04/30/02 HICKMAN REPORTED BY HICKMAN
COUNTY DES OFFICEPRELIMINARY LOCAL STORM REPORT...CORRECTION TO DATE
NATIONAL WEATHER SERVICE PADUCAH KY
955 PM CDT TUE APR 30 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0947 PM ARLINGTON KY 0.75 INCH HAIL
04/30/02 CARLISLE RELAYED BY CARLISLE
COUNTY DES OFFICE.
WWUS30 KPAH 011919 CCA
LSRPAH
PRELIMINARY LOCAL STORM REPORT...CORRECTION TO DATES
NATIONAL WEATHER SERVICE PADUCAH KY
939 PM CDT TUE APR 30 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0915 PM TILINE KY 0.75 INCH HAIL
04/30/02 LIVINGSTON REPORTED BY DES
0928 PM 8W MARBLE HILL MO 1.00 INCH HAIL
04/30/02 BOLLINGER REPORTED BY BOLLINGER
COUNTY SHERIFFS OFFICE
DLLThe national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2002Every state in 2002This day in weather historyWarnings in Illinois, May 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5297045.